Drought, Lake of the Woods
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Lake of the Woods forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 48.771, -94.905 (the zone’s center; the record gives no point)
S. Drought Monitor).
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A lack of rainfall over the summer and fall of 2006 kept many counties across northwest and west central Minnesota in a D2 (severe) or D3 (extreme) drought designation (per the U.S. Drought Monitor). Roseau, Lake of the Woods, East Marshall, Pennington, North and South Beltrami, North and South Clearwater, Hubbard, and Wadena counties were classified in the D3 category. Red Lake, East Polk, Mahnomen, and East Becker counties were grouped in the D2 category.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Dec 31, 8:20 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 820 PM CST SUN DEC 31 2006 .CURRENT OBSERVATIONAL OVERVIEW... 02Z SURFACE ANALYSIS DEPICTED LOW PRESSURE OVER CENTRAL WISCONSIN WITH RESULTANT UPSTREAM NORTHWEST FLOW EVIDENT OVER CWFA. LATEST WATER VAPOR IMAGERY SHOWED NEGATIVELY TILTED 500MB LOW OVER THE UPPER MISSISSIPPI RIVER VALLEY WITH FEATURE LIFTING OUT TO THE NORTHEAST. EXAMINATION OF SATELLITE IMAGERY INDICATED BACK EDGE OF IFR CLOUD DECK WORKING INTO CENTRAL MINNESOTA WITH BJI TAF SITE NOW SKC. .FORECAST DETAILS... EXPECT NEW YEAR TO COME IN TRANQUIL WITH CLEAR SKIES/LIGHT WINDS/ FRESH SNOW COVER HELPING TO PROMOTE A RATHER COLD NIGHT. AGREE WITH INHERITED FCST THAT COLDEST TEMPS SHOULD OCCUR ACROSS WESTERN PORTION OF CWA. ATTM APPEARS THAT ONLY MINOR UPDATE REQUIRED TO ADDRESS SKY COVER WORDING ISSUES. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 1035 AM CST SUN DEC 31 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-011645- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 1035 AM CST SUN DEC 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ALL WINTER WEATHER ADVISORIES AND WARNINGS HAVE BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 25 MPH WILL CAUSE SOME DRIFTING SNOW TODAY IN NORTHEAST INTO CENTRAL NORTH DAKOTA. BUT NO PRECIPITATION WILL OCCUR THE REST OF TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
The national radar mosaic for the moment the first event began.
14 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7065, 7066, 7067, 7068, 7069, 7070, 7071, 7072, 7073, 7074, 7075, 7076, 7077, 7078.